Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Vasectomy and Coumadin Therapy
    avatar
    imapoboy2 posted:
    I have made the decision to get a vasectomy. I am 45 years old and recently divorced. I just want to make sure I am making the right decision, especially since I am taking Coumadin (Warfarin) for my Aortic Valve replacement.


    Would the risks of temporarily stopping Coumadin therapy be worth having the procedure? I would gladly accept any comments... and thanks!
    Reply
     
    avatar
    An_254983 responded:
    I had a vasectomy at age 33, after our third children. I'm 86 and recently widowed. I have had but one partner; so autoeroticism has and continues to be very important for me. I have not suffered problems of any kind -(recovery was rapid and uneventful) - in fact it contributed to increased sexual satisfaction for both of us (less inhibition - more spontaneity).
    One, if not the best thing, I ever did for our mutual pleasure.
    P.S. I do see a Urologist annually, as I do for several other
    specialist, routinely.
     
    avatar
    An_255018 responded:
    I have been on Warfarin for almost 18 years. When I've had to have any surgery, my doctor has me self-inject heparin for a few days before and afterwards. There are ways to minimize the risk of being off the anticoagulant. Just discuss this with your doctor.
     
    avatar
    21finish responded:
    An_255018 said it best at the end.
    "discuss this with your doctor" I would add make sure to discuss with your heart doctor or internist, not just the medical people that would be doing the vasectomy. That procedure is pretty much a piece of cake now; even back in the 80s it was not much of a problem with bleeding or pain. Now I suspect it is even better with smaller instruments and newer procedures. But please, "discuss this with your doctor"
     
    avatar
    nohard responded:
    Hi had it done in 76, well worth having done, you can change your middle name to Martini just as the advert says!
    But never had any problems after the very short in the UK.
    But you need to discus it with all the meds you under and the med who's doing the op, so there all informed of the meds your on, that every body know just what's going on.
    Hope this helps you.
    Good Luck


    Helpful Tips

    Discharge from Penis(Penile Discharge)
    Penile discharge is the abnormal loss of fluid that is not urine or semen from the urethra (urine tube) at the tip of the penis. It is ... More
    Was this Helpful?
    2 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.